Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 1, NWS Fort Worth, TX

February 1, 201146 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Feb 1, 2011, 4:08 AM CST for 46 counties in Texas. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2011, 4:08 AM CST (10:08 UTC)
Expired
Feb 1, 2011, 6:00 PM CST
In force
14 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 458 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
458 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WWUS74 KFWD 011008
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
408 AM CST TUE FEB 1 2011

...WIND ADVISORY ISSUED FOR ALL OF NORTH TEXAS UNTIL 6 PM TONIGHT...

.STRONG NORTH WINDS FROM 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE THROUGHOUT THE DAY TUESDAY AS A STRONG ARCTIC COLD FRONT
MOVES THROUGH NORTH TEXAS.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011800-
/O.NEW.KFWD.WI.Y.0001.110201T1008Z-110202T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
408 AM CST TUE FEB 1 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG NORTH WINDS FROM 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE THROUGHOUT THE DAY TUESDAY AS A STRONG ARCTIC COLD FRONT
MOVES THROUGH NORTH TEXAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
1 follow-up statement
077 
WWUS74 KFWD 011812
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1212 PM CST TUE FEB 1 2011

.A HARD FREEZE WARNING HAS BEEN ISSUED FOR ALL OF NORTH TEXAS
TONIGHT AND EARLY WEDNESDAY MORNING. A WIND ADVISORY CONTINUES IN
EFFECT THROUGH 6 PM THIS EVENING AS NORTH WINDS CONTINUE TO GUST OVER
40 MPH AT TIMES. 

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020300-
/O.NEW.KFWD.HZ.W.0001.110202T0000Z-110202T1600Z/
/O.CON.KFWD.WI.Y.0001.000000T0000Z-110202T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
1212 PM CST TUE FEB 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HARD FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM CST WEDNESDAY. LOW TEMPERATURES TONIGHT ARE EXPECTED TO FALL
TO AS LOW AS 4 DEGREES NEAR BOWIE AND JACKSBORO TO AROUND 14 AT
PALESTINE AND HEARNE.

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.
NORTH WINDS GUSTING OVER 40 MPH AT TIMES WILL CONTINUE THROUGH
THIS AFTERNOON BEFORE GRADUALLY DIMINISHING THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

A HARD FREEZE WARNING IS ISSUED WHEN UNUSUALLY COLD TEMPERATURES
ARE EXPECTED TO BRING A POTENTIAL FOR FROZEN PIPES. VERY COLD
TEMPERATURES MAY CAUSE UNINSULATED AND EXPOSED PIPES TO FREEZE AND
BURST. TO PREVENT FREEZING OF PIPES...WRAP ANY EXPOSED PIPES THAT
ARE SUSCEPTIBLE TO FREEZING. ALLOW BOTH HOT AND COLD WATER FAUCETS
TO SLOWLY DRIP. ENSURE THAT IRRIGATION SYSTEMS ARE TURNED OFF AND
WINTERIZED. ALSO REMEMBER TO PROVIDE ADEQUATE SHELTER OR
ARRANGEMENTS FOR OUTDOOR PETS.

&&

$$

/09

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 31, 11:20 PM CST, 4 hours 48 minutes earlier.

Area forecast discussion, Jan 31, 11:20 PM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1120 PM CST MON JAN 31 2011

.AVIATION...
CONCERNS...WINTRY PRECIP...STRONG & GUSTY N-NW WINDS AND SUB-
FREEZING TEMPS.

COMPLEX TAF FORECAST OVERNIGHT AND TUESDAY MORNING DUE TO
CONVECTION INITIALLY...THEN A WINTRY MIX TUESDAY MORNING.

CIGS ARE BOUNCING AROUND BETWEEN 700 AND 1400 FEET ACROSS THE
METROPLEX AS SCATTERED RA/SHRA MOVE OVER THE REGION. SURFACE
ANALYSIS INDICATES THE ARCTIC FRONT EXTENDING FROM KOZA (OZONA) TO
KINJ (HILLSBORO) THEN TO SOUTH OF KPRX (PARIS). LOTS OF CONVECTION
DEVELOPING ALONG AND BEHIND THE FRONT...ESPECIALLY OUT WEST) WHICH WILL
CONTINUE THROUGH LATE NIGHT AS THE SYSTEM MOVES EAST.
TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING ACROSS THE
METROPLEX 12-13Z...AND 15Z AT KACT. THIS WILL FORCE A TRANSITION
TO A BRIEF PERIOD OF FREEZING RAIN FOLLOWED BY A SEVERAL HOURS OF
MODERATE SLEET 13-17Z TUESDAY MORNING...MAINLY ACROSS THE
METROPLEX. WITH THE SYSTEM LIFTING OUT NORTHEAST...PRECIP OVER
KACT WILL END BEFORE IT DOES ACROSS THE METROPLEX. TONIGHTS
FORECAST SOUNDINGS DO NOT FAVOR MUCH SNOW AT THE TAF SITES TUESDAY
MORNING...BUT DECIDED TO LEAVE SOME IN JUST IN CASE THE UPPER CORE
STRENGTHENS MORE OR MOVES FURTHER SOUTH THAN EXPECTED. CIGS/VIS
WILL GO MVFR TUESDAY AFTERNOON AND CONTINUE OVERNIGHT. SURFACE
WINDS WILL BE A PROBLEM ON TUESDAY AND TUESDAY NIGHT. EXPECTING
NORTHWEST WINDS 20-30G40KT NEARLY ALL DAY TUESDAY....THEN NORTHWEST
AT 18-22G34KT TUESDAY NIGHT.     75

&&

.UPDATE...
WATER VAPOR AND IR SATELLITE IMAGERY ARE QUITE IMPRESSIVE THIS
EVENING WITH A POWERFUL UPPER LEVEL STORM SWINGING EASTWARD OUT OF
NEW MEXICO. UPWARD FORCING FROM THIS SYSTEM IS EVIDENT BY RAPIDLY
COOLING CLOUD TOPS ACROSS MUCH OF WESTERN AND NORTH TEXAS AND
RADAR IMAGERY SHOWING AN INCREASE IN ACTIVITY OVER THE LAST HOUR.
COLD FRONT IS DRAPED ACROSS THE CWA WITH TEMPS IN THE 40S NORTH OF
A COMANCHE TO PARIS LINE...AND 50S AND 60S FARTHER SOUTH...HOWEVER
THE MUCH COLDER ARCTIC AIR IS STILL A LITTLE FARTHER NORTH BUT IS
MAKING SOUTHWARD PROGRESS. TEMPS OVER THE LAST HOUR HAVE FALLEN
INTO THE 30S ACROSS THE NORTHWEST COUNTIES. THIS COLD AIR WILL
AFFECT WESTERN COUNTIES FIRST...THEN SPREAD EASTWARD THROUGH THE
OVERNIGHT HOURS.

SURFACE LOW IS CURRENTLY LOCATED ACROSS THE BIG BEND REGION AND
WILL BEGIN TO RAPIDLY MOVE NORTHEAST OVER THE NEXT FEW HOURS.
MEANWHILE...WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN
RESPONSE TO INCREASING LARGE SCALE ASCENT SPREADING EAST AHEAD OF
THE UPPER LOW. EXPECT THIS ACTIVITY TO CONTINUE TO INCREASE IN
COVERAGE THROUGH MIDNIGHT. LIGHTNING HAS BEEN ON THE INCREASE AND
THERE WILL BE SUFFICIENT ELEVATED INSTABILITY TO SUPPORT AN
ISOLATED SEVERE HAIL THREAT FOR THE NEXT SEVERAL HOURS. AS THE
SURFACE LOW DEEPENS AND MOVES NORTHEAST...MUCH COLDER AIR WILL
CONTINUE TO POUR SOUTHWARD ACROSS NORTH TEXAS. THERE APPEARS TO BE
A PERIOD OF TWO OR THREE HOURS WHERE SOME MODERATE FREEZING RAIN
COULD OCCUR...MAINLY ACROSS THE NORTHWEST COUNTIES FROM NEAR
GRAHAM TO BOWIE. LATEST FORECAST SOUNDINGS FROM BOTH THE 00Z NAM
AND 02Z RUC INDICATE THAT THE 1000-850MB LAYER WILL COOL QUICKLY
TO BELOW FREEZING SOMETIME AFTER MIDNIGHT...HOWEVER A STOUT WARM
NOSE WILL PERSIST AROUND 800MB INTO THE EARLY MORNING HOURS
TUESDAY. THE LATEST RUC ALSO INDICATES AS MUCH AS 350J/KG OF
ELEVATED INSTABILITY ATOP THE COLD AIR. THIS PROFILE SUGGESTS THAT
SOME IMPRESSIVE CONVECTIVE SLEET SHOWERS WILL BE POSSIBLE LATER
TONIGHT INTO THE EARLY MORNING HOURS. CANT RULE OUT THUNDER SLEET
FOR SEVERAL HOURS AS WELL. THERMAL PROFILES ARE MORE FAVORABLE FOR
SNOW MAINLY ACROSS THE NORTHWEST COUNTIES. THIS IS ALSO WHERE THE
LATEST NAM CONTINUES TO INDICATE STRONGEST FRONTOGENETIC ZONE AND
POTENTIAL FOR BANDED PRECIP TO SET UP.

GIVEN THE LATEST DATA...WILL LEAVE THE WARNINGS IN EFFECT AS
IS...BUT CHANGE THE PREDOMINANT PRECIPITATION TYPE TO SLEET AND
ISOLATED THUNDERSTORMS FOR MUCH OF THE AREA. WILL HAVE THE PURE
SNOW CONFINED TO THE NORTHWEST COUNTIES AND RED RIVER COUNTIES
THROUGH MORNING. LATER IN THE DAY ON TUESDAY...WE COULD SEE ALL
SNOW OVER MUCH OF NORTH TEXAS...BUT PRECIP SHOULD BE WINDING DOWN.
IN ADDITION...WILL BUMP UP ACCUMULATIONS IN THE METROPLEX TO 2 TO
3 INCHES...MAINLY SLEET ACCUMULATION.

OTHERWISE...ALL OTHER ELEMENTS ARE IN GOOD SHAPE. WILL CONTINUE TO
MONITOR THE EVOLUTION OF THIS SYSTEM AND MAKE NECESSARY ADJUSTMENTS.

DUNN

&&

.PREV DISCUSSION... /ISSUED 406 PM CST MON JAN 31 2011/
A MEMORABLE COLD SNAP IS ASSURED ACROSS NORTH TEXAS AND FOR THE
WESTERN/NORTHWESTERN ZONES THIS SHOULD BE QUITE A WINTER STORM.

PRESSURE RISES ARE NOW OCCURRING ACROSS THE PLAINS AS ARCTIC HIGH
BEGINS TO BUILD SOUTHWARD WITH NORTH WINDS INCREASING AND SENDING
VERY COLD AIR TOWARD THE REGION. MEANWHILE THE TRUE BAROCLINIC
ZONE OR PRIMARY COLD FRONT IS STATIONARY OVER OUR CENTRAL CWA.
WARM TEMPS IN THE 70S HAVE REACHED THE SOUTHWEST ZONES AND
PRESSURES ARE RAPIDLY FALLING AHEAD OF THE APPROACHING POTENT
SHORTWAVE TROUGH NOW IN NEW MEXICO. CONVECTION IS EXPECTED TO
BREAK OUT THIS EVENING ACROSS WEST CENTRAL TEXAS AS LIFT INCREASES
AHEAD OF THE SHORTWAVE. INSTABILITY TO THE SOUTH OF THE WARM FRONT
WILL REACH 500-750 J/KG ACROSS THE SW ZONES THIS EVENING AND SOME
STRONG TO POSSIBLY SEVERE STORMS ARE EXPECTED TO DEVELOP. MAIN
THREAT IS EXPECTED TO BE HAIL AND PERHAPS DAMAGING WINDS. WHILE
ENOUGH ELEVATED INSTABILITY FOR THUNDER WILL BE PRESENT ACROSS THE
ENTIRE CWA BEHIND THE COLD FRONT TONIGHT...BELIEVE SEVERE THREAT
WILL STAY CONFINED TO THE S/SW ZONES.

PREFER THE FASTER TIMING OF THE COLDER AIR FROM THE RUC AND NAM
AND USUALLY THE RUC TIMING IS PRETTY ACCURATE. WE EXPECT
SUBFREEZING TEMPS TO ARRIVE IN THE NW CWA AROUND MIDNIGHT...WITH
THE COLDEST AIR BARRELING SOUTH THROUGH OUR WESTERN ZONES
OVERNIGHT. THE FREEZING LINE WILL MOVE MORE SLOWLY TO THE EAST
THAN IT WILL TO THE SOUTH...BUT SHOULD REACH THE METROPLEX/WACO
BETWEEN 5 AND 7 AM....AND CLEAR THE CWA BY NOON. AS THE COLD AIR
ARRIVES FROM THE NORTH...FRONTOGENESIS /A FANCY TERM FOR THE
STRENGTHENING OF THE TEMPERATURE GRADIENT/ WILL BECOME VERY STRONG
OVERNIGHT...FURTHER INCREASING UPWARD MOTIONS FOR WIDESPREAD PRECIP
MAINLY BEHIND THE FRONT. AHEAD OF THE FRONT IT IS CONCEIVABLE A
SQUALL LINE MAY DEVELOP AND AFFECT OUR SOUTHERN ZONES. RAINFALL
AMOUNTS WILL RANGE FROM A HALF TO 1 INCH. RAIN WILL BE ONGOING
WHEN THE FREEZING LINE HITS...AND THATS WHEN THINGS GET MESSY.

WE ARE LESS CONCERNED WITH ICING/GLAZE FROM FREEZING RAIN AS
TEMPERATURES WILL STILL BE VERY WARM IN THE PRECIP PRODUCTION
LAYER AND RAIN DROPS THEMSELVES WILL NOT BECOME COLD ENOUGH TO
FREEZE ON SURFACES UNTIL TEMPS DROP INTO THE 20S. BY THE TIME
TEMPS DROP INTO THE 20S...THE PRIMARY PRECIP TYPE WILL SWITCH TO
SLEET AND EVENTUALLY SNOW ACROSS MAINLY THE NW HALF OF THE AREA.
NO ISSUES WITH POWER LINES AND TREES ARE EXPECTED EVEN THOUGH
HEAVY RAIN WILL OCCUR WITH TEMPS 30-32F. ONCE PRECIP TYPE SWITCHES
TO SLEET IT IS LIKELY ROADS WILL BEGIN TO ICE OVER QUICKLY.

THE WORST OF THE WINTER WEATHER WILL BE IN THE WESTERN ZONES WHERE
IT WILL BE MUCH COLDER BEFORE THE PRECIPITATION ENDS. LOOKING AT
QPF AND SREF SNOW PROBABILITIES IT APPEARS 4-8 INCHES WILL BE
POSSIBLE NW OF A COMANCHE TO WEATHERFORD TO GAINESVILLE LINE. GFS
SHOWS MORE SNOW THAN THE NAM AS IT LIFTS THE WARM NOSE
ADIABATICALLY BELOW FREEZING SOONER. BELIEVE THAT THE PRESENCE OF
STRONG FRONTOGENESIS WILL AIDE IN THIS LIFTING...SOMETHING THAT
OCCURRED IN MAR 2008 SNOWSTORM AND FORECAST FGEN FIELDS APPEAR
SIMILAR THIS TIME AROUND. WOULD NOT BE SURPRISED TO SEE 2-3 INCH
AN HOUR SNOWFALL RATES OR ISOLATED THUNDER THERE. HEAVY SNOWS AND
20-30 MPH WINDS WILL RESULT IN NEAR BLIZZARD CONDITIONS FOR A
COUPLE HOURS.

FARTHER EAST...INCLUDING THE METROPLEX...THE WINDOW FOR WINTER
PRECIP IS MUCH SMALLER...LIKELY ONLY 2-3 HOURS BEFORE THE
PRECIPITATION CLEARS OUT. THIS MAKES ME A BIT NERVOUS UPGRADING TO
A WARNING...AS A FASTER THAN EXPECTED EXIT OF THE PRECIPITATION
COULD MEAN SIGNIFICANTLY LESS WINTER PRECIP. ALSO ACCUMULATIONS
ARE NOT REALLY FORECAST TO MEET NORMAL WINTER STORM CRITERIA. AT
THE LEAST WE EXPECT THE LAST OF RAIN WILL BE IMMEDIATELY FOLLOWED
BY TEMPS WELL INTO THE MID 20S...AND ICY ROADS ARE A SURE BET. THE
FORECAST WE EXPECT IS FOR HEAVY SLEET AND PERHAPS AN HOUR OF TWO
OF HEAVY SNOW...DEPENDING ON HOW MUCH WARM NOSE IS LEFT.
ACCUMULATIONS OF 2-3 INCHES OF SLEET/SNOW IN THE W METROPLEX AND
AROUND 1 IN THE EAST.

IN THE CENTRAL AND NE ZONES...INCLUDING PARIS AND WACO...SOME
LIGHT FREEZING RAIN/SLEET WILL OCCUR BUT PRECIP LEAVES BEFORE
TEMPS DROP INTO THE 20S. TRAVEL IMPACTS SHOULD BE A LITTLE MORE
MANAGEABLE AND WINTER WEATHER ADVISORY SHOULD HANDLE THE THREAT.

ALL PRECIP SHOULD BE OVER BY LATE MORNING...WITH PERHAPS SOME WRAP
AROUND LIGHT SNOW IN THE NW/N ZONES. BUT SINCE THE SHORTWAVE IS
NOT A CLOSED LOW...THE WRAP AROUND SHOULD NOT ADD MORE THAN AN
INCH OF ADDITIONAL SNOW.

TEMPS WILL DROP INTO THE UPPER TEENS TO MID 20S DURING THE
AFTERNOON. WIND CHILLS SHOULD REACH SINGLE DIGITS. SINGLE DIGIT
TEMPS EXPECTED TUESDAY NIGHT WITH WIND CHILLS BELOW 0 FOR MOST OF
THE AREA. WIND ADVISORY AND WIND CHILL ADVISORY WILL BE ISSUED
LATER. EXPECT CLOUDS TO STAY IN AND WINDS DO NOT GO COMPLETELY
CALM DURING THE NIGHT TIME. THIS MAY SAVE US FROM EXTREME COLD.
MEX MOS LOOKS TOO COLD AT NIGHT...AND TOO WARM DURING THE DAY.
EITHER WAY THIS IS THE WORST COLD SNAP OUR AREA HAS SEEN IN A
DECADE OR MORE. EXPOSED PIPES SHOULD BE PROTECTED.

NEXT UPPER LOW WILL MOVE ACROSS THURSDAY NIGHT AND FRIDAY.
MOISTURE SHOULD BE SUFFICIENT FOR LIGHT SNOW...ESPECIALLY EAST AND
SOUTHEAST ZONES. WILL CONTINUE TO ADVERTISE THIS AND WE WILL
INVESTIGATE THIS SYSTEM MORE CLOSELY TOMORROW. WARMER AND DRY
WEATHER IS EXPECTED BY THE WEEKEND WITH ANOTHER FRONT MONDAY.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  27  27  11  22  10 / 100  90  10  10  10
WACO, TX              32  33  13  28  12 / 100  70  10  10  10
PARIS, TX             33  34  11  23  10 / 100 100  10  10  10
DENTON, TX            25  25  10  21   9 / 100  90  10  10  10
MCKINNEY, TX          28  30  12  22   9 / 100 100  10  10  10
DALLAS, TX            28  29  12  23  10 / 100 100  10  10  10
TERRELL, TX           32  34  13  24  12 / 100 100  10  10  10
CORSICANA, TX         35  36  13  28  14 /  90  90  10  10  10
TEMPLE, TX            34  36  14  30  12 /  90  60  10  10  10
MINERAL WELLS, TX     21  21   8  19   9 / 100  60  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 3 AM TO 3 PM CST TUESDAY FOR TXZ093-
103-104-117>120-130>133-141>143.

WINTER WEATHER ADVISORY FROM 6 AM TO 3 PM CST TUESDAY FOR TXZ094-
095-105>107-121>123-134-135-144>146-156-157-159.

WINTER STORM WARNING UNTIL 3 PM CST TUESDAY FOR TXZ091-092-
100>102-115-116-129.

&&

75/
Hazardous weather outlook, Jan 31, 4:02 PM CST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CST MON JAN 31 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
402 PM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING
MAINLY SOUTHWEST OF A BRECKENRIDGE...CORSICANA...PALESTINE LINE.
LARGE HAIL WILL BE THE MAIN THREAT.

A VERY STRONG COLD FRONT WILL BEGIN TO PUSH THROUGH NORTH TEXAS
OVERNIGHT. VERY COLD TEMPERATURES WILL QUICKLY FILTER INTO THE
REGION BEHIND THE FRONT...CHANGING THE RAIN TO FREEZING
RAIN...SLEET OR SNOW ALONG AND NORTHWEST OF A GOLDTHWAITE TO
DALLAS TO SHERMAN LINE BY MORNING. A WINTER STORM WARNING IS IN
EFFECT ALONG AND NORTH OF THIS LINE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SUB-FREEZING TEMPERATURES WILL CONTINUE TO QUICKLY MOVE INTO THE
REGION THROUGHOUT THE DAY ON TUESDAY. THE RAIN IS EXPECTED TO
CHANGE INTO FREEZING RAIN...SLEET OR SNOW FOR MOST OF NORTH TEXAS
BY THE AFTERNOON. HOWEVER...PRECIPITATION CHANCES WILL DWINDLE
AFTER NOON FROM WEST TO EAST AS MOISTURE EXITS THE REGION.

A WINTER STORM WARNING WILL REMAIN IN EFFECT ALONG AND NORTHWEST
OF A GOLDTHWAITE TO DALLAS TO SHERMAN LINE THROUGH 3 PM TUESDAY.
A WINTER WEATHER ADVISORY WILL BE IN EFFECT FARTHER SOUTH TO
INCLUDE AREAS NORTHWEST OF A LAMPASAS TO ATHENS LINE THROUGH 3
PM.

WIND CHILLS WILL DROP BELOW ZERO FOR AREAS NORTH OF A LAMPASAS TO
ENNIS TO PARIS LINE TUESDAY NIGHT WITH SINGLE DIGITS ELSEWHERE.
ANOTHER NIGHT OF SINGLE DIGIT AND BELOW ZERO WIND CHILLS IS
POSSIBLE WEDNESDAY NIGHT.

THERE IS A SLIGHT CHANCE OF SNOW THURSDAY NIGHT AND FRIDAY
ACROSS ALL OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED ALONG AND SOUTHWEST OF A
BRECKENRIDGE...CORSICANA...PALESTINE LINE.

In the hours before

Local storm report, Feb 1, 1:27 AM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
127 AM CST TUE FEB 01 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 AM     SLEET            CISCO                   32.38N  98.97W
02/01/2011  E0.25 INCH       EASTLAND           TX   BROADCAST MEDIA

            1/4 OF AN INCH OF SLEET ACCUMULATION
Local storm report, Feb 1, 1:44 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
144 AM CST TUE FEB 01 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     HEAVY SLEET      BOWIE                   33.57N  97.85W
02/01/2011  E0.75 INCH       MONTAGUE           TX   TRAINED SPOTTER

            3/4 OF AN INCH OF SLEET HAS ALREADY FALLEN. ROADS HAVE
            BECOME TREACHEROUS.
Local storm report, Feb 1, 2:21 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
221 AM CST TUE FEB 01 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     HEAVY SLEET      JACKSBORO               33.22N  98.17W
02/01/2011  E0.50 INCH       JACK               TX   TRAINED SPOTTER
Local storm report, Feb 1, 2:23 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
223 AM CST TUE FEB 01 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 AM     HEAVY SNOW       OLNEY                   33.37N  98.77W
02/01/2011  E4.00 INCH       YOUNG              TX   DEPT OF HIGHWAYS

            TRAVEL IS TREACHEROUS AND NOT ADVISED
Special weather statement, Feb 1, 2:33 AM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
233 AM CST TUE FEB 1 2011

TXZ156>158-010900-
CORYELL TX-LAMPASAS TX-BELL TX-
233 AM CST TUE FEB 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN BELL COUNTY
  SOUTHERN CORYELL COUNTY
  SOUTHEASTERN LAMPASAS COUNTY

AT 233 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF COPPERAS COVE...MOVING EAST
AT 50 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COPPERAS COVE...FORT HOOD...
HARKER HEIGHTS...KILLEEN AND NOLANVILLE.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3091 9784 3104 9792 3103 9793 3103 9813
      3125 9798 3137 9764 3090 9758
TIME...MOT...LOC 0833Z 252DEG 46KT 3108 9799

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 2:33 AM CSTSpecial Weather StatementFWDCoryell27 min
Feb 1, 4:53 AM CSTSpecial Weather StatementFWDAnderson, Leon37 min
Feb 1, 5:27 AM CSTWind Chill AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more53 hr
Feb 1, 12:12 PM CSTHard Freeze WarningFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more46 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.